MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DYONICS 25 DAY TUBE SET (3); ARTHROSCOPE

SMITH & NEPHEW, INC. DYONICS 25 DAY TUBE SET (3); ARTHROSCOPE
Model Number 7211007
Medical Device Problem Codes Leak/Splash (1354); Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during set up or inspection for an arthroscopy the sealing rings of the dyonics 25 day tube set were missing, so that all the flushing liquid rushed through and got directly into the system.There was a s+n back-up device.No delay was reported, and no patient injury or other complications were reported.
 
Additional Manufacturer Narrative
The reported device, intended for use in treatment, was returned to the designated complaint unit for independent evaluation.There was a relationship found between the returned device and the reported incident.Visual inspection of the returned device noted that the cassette is missing two transducer membranes.Functional evaluation revealed that the device would leak fluids due to the missing transducer membranes.The complaint has been confirmed and the root cause has been associated with a manufacturing error.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.A review of the manufacturing process shows that an assembly step was not performed.A correction in the form of a complaint notification has been issued to manufacturing management to mitigate future recurrences.

Brand Name
DYONICS 25 DAY TUBE SET (3)
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key11882928
Report Number1643264-2021-01977
Device Sequence Number19754176
Product Code HRX
UDI-Device Identifier03596010543608
UDI-Public03596010543608
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K051326
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number7211007
Device Catalogue Number7211007
Device Lot Number50887823
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/05/2021
Supplement Date Received by Manufacturer09/01/2021
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1